After being on prednisolone for so long I suppose I should know the answer to this but would welcome advice. I have PMR/GCA and have reduced very slowly since a flare 18months ago and have now reached 10.5 alternating with 11mg daily hoping to drop the 11 next week and embark on 10.5 to 10. However, this morning I had a curious visual sensation, like a prism moving at the bottom corner of my right eye. When this persisted for 10 minutes or so I thought I should get it checked at A&E remembering that you don't mess with GCA. But by the time I had had a quick shower -another 10 minutes say - it had faded and has now - 2 hours later- gone. I did notice while showering that the area above my left (i.e unaffected) eye felt tender. My question is should I stay at 11mg, where |I have been problem free, for a while or go higher? I'll try ringing my GP for advice but don't think I'll hear anything today. Thanks everyone.

2 Replies

  • Hi Maria,

    Can perfectly understand why you feel a bit worried about your eye, but I think sometimes we think that every little thing that occurs must be GCA, PMR or Pred related - when maybe it's not.

    Whilst you wait for doctor to reply, just monitor the situation, and maybe make an appointment to see optician - have you had your eyes tested lately?

    If you aren't getting any other symptoms, don't think there's any need to increase Pred just yet. Obviously, if things get worse, then you may need to increase, or at worst visit A&E, but don't get yourself into a panic. It MAY be a flare, but hopefully it will turn out to be something a lot less serious.

    Take care, and let us know the outcome, if only to advise others who may find themselves in the same situation someday.

  • I agree with DL - but don't mess about if it comes again or there is anything else appears.

    Not sure what you mean by a prism - but could it have been a scintillating scotoma or an ocular migraine? I'll leave you to google it!

You may also like...